MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TURON SHOULDER; HEAD, HUMERAL, NEUTRAL, 46-16

ENCORE MEDICAL L.P. TURON SHOULDER; HEAD, HUMERAL, NEUTRAL, 46-16
Catalog Number 520-46-016
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/17/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the surgeon converting from a hemi to reverse shoulder.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the conversion from a hemi to a reverse shoulder.The previous surgery and the revision detailed in this investigation occurred over 7 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to (b)(4) for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There was a non-conforming material report (ncmr) # (b)(4) associated with the part# 520-46-016, turon humeral head, neutral which documents a non-conformance states that out of 15 component lot, scratches and scuff marks noted in counter bore surface of 2 components and these 2 components in the lot accepted with a rework by standard production processes.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.The root cause of this complaint was converting hemi to reverse shoulder.There are many factors that may contribute to the event that are outside the control of (b)(4) are excessive range-of-motion, trauma, high impact forces due to a lax joint and alignment issues.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TURON SHOULDER
Common Device Name
HEAD, HUMERAL, NEUTRAL, 46-16
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6567614
Report Number1644408-2017-00339
Device Sequence Number19070955
Product Code KWS
UDI-Device Identifier00888912145145
UDI-Public(01)00888912145145
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K080402
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/29/2022
Device Catalogue Number520-46-016
Device Lot Number917C1105
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/17/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/15/2017
Supplement Report FDA Received Date06/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR